Alert archive / Massachusetts / Coastal Flood Statements in 2013
Coastal Flood Statement 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Jan 11, 2013, 3:38 PM EST for 4 counties in Massachusetts. It took effect at Jan 12, 2013, 9:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2013, 3:38 PM EST (20:38 UTC)
- In effect from
- Jan 12, 2013, 9:00 AM EST
- Expired
- Jan 12, 2013, 1:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WHUS41 KBOX 112038 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EST FRI JAN 11 2013 ...MINOR SPLASHOVER POSSIBLE ALONG THE EASTERN MASSACHUSETTS COAST DURING SATURDAY/S LATE MORNING HIGH TIDE... MAZ007-015-016-019-121000- /O.NEW.KBOX.CF.S.0002.130112T1400Z-130112T1800Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA- 338 PM EST FRI JAN 11 2013 ...MINOR SPLASHOVER POSSIBLE ALONG THE EASTERN MASSACHUSETTS COAST TOMORROW LATE MORNING... * LOCATION...EASTERN MASSACHUSETTS COASTLINE. * COASTAL FLOODING...MINOR SPLASHOVER POSSIBLE. * TIMING...DURING THE LATE MORNING TIDE TOMORROW. * IMPACTS...EXPECT JUST SOME MINOR SPLASHOVER POSSIBLE WITH NO SIGNIFICANT IMPACTS. && $$ DUNTEN
2 follow-up statements
756 WHUS41 KBOX 120846 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 346 AM EST SAT JAN 12 2013 ...MINOR SPLASHOVER POSSIBLE ALONG THE EASTERN MASSACHUSETTS COAST DURING SATURDAY/S LATE MORNING HIGH TIDE... MAZ007-015-016-019-121700- /O.CON.KBOX.CF.S.0002.130112T1400Z-130112T1800Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA- 346 AM EST SAT JAN 12 2013 ...MINOR SPLASHOVER POSSIBLE ALONG THE EASTERN MASSACHUSETTS COAST DURING THE LATE MORNING HOURS.. * LOCATION...EASTERN MASSACHUSETTS COASTLINE. * COASTAL FLOODING...MINOR SPLASHOVER POSSIBLE. * TIMING...DURING THE LATE MORNING TIDE TODAY. * IMPACTS...EXPECT JUST SOME MINOR SPLASHOVER POSSIBLE WITH NO SIGNIFICANT IMPACTS. && $$ SIPPRELL
763 WHUS41 KBOX 121516 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1016 AM EST SAT JAN 12 2013 ...MINOR COASTAL FLOODING POSSIBLE ALONG THE EASTERN MASSACHUSETTS COAST LATE THIS MORNING AND EARLY AFTERNOON... MAZ007-015-016-019-121800- /O.CON.KBOX.CF.S.0002.000000T0000Z-130112T1800Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA- 1016 AM EST SAT JAN 12 2013 ...MINOR COASTAL FLOODING POSSIBLE LATE THIS MORNING INTO EARLY THIS AFTERNOON... * LOCATION...EASTERN MASSACHUSETTS COASTLINE. * COASTAL FLOODING...MINOR INUNDATION POSSIBLE IN THE TYPICALLY PRONE SHORE LOCATIONS. * TIMING...FROM 10 AM TO 1 PM TODAY. * IMPACTS...JUST SOME MINOR COASTAL FLOODING POSSIBLE WITH NO SIGNIFICANT IMPACTS EXPECTED. * BEACH EROSION...LITTLE IF ANY GIVEN THE LACK OF WAVE ACTION. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Jan 11, 1:14 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 11, 1:14 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
114 PM EST FRI JAN 11 2013
.SYNOPSIS...
SHOWERS ALONG WITH POCKETS OF FREEZING RAIN WILL ACCOMPANY AN AREA
OF LOW PRESSURE SLIDING SOUTH OF NEW ENGLAND LATE TODAY INTO
SATURDAY. UNSEASONABLE MILD WEATHER WILL FOLLOW SUNDAY INTO
MONDAY. A COLD FRONT WILL CROSS THE REGION MONDAY AND THEN STALL
SOUTH OF THE REGION...BRINGING A RETURN TO MORE SEASONABLE
TEMPERATURES. IMPULSES TRAVELING ALONG THE FRONT MAY BRING A
MIXTURE OF PRECIPITATION ON TUESDAY. DRIER COLDER WEATHER MOVES IN
DURING MIDWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
100 PM UPDATE... HIGH PRESSURE CONTINUES TO PUSH OFFSHORE THIS
AFTERNOON AS UPPER LEVEL SHORTWAVE APPROACHES THE REGION. SURFACE
LOW PRESSURE IS SITUATED OVER THE UPPER MIDWEST REGION WITH A
TRAILING WARM FRONT ACROSS OH AND INTO SOUTHERN PA. THIS FRONT
WILL CONTINUE TO MOVE NORTHWARD TODAY MOVING INTO SNE BY LATE
TONIGHT INTO EARLY TOMORROW MORNING.
RADAR IMAGERY HAS SHOWN SEVERAL MORE ECHOES OVER THE PAST FEW
HOURS. APPEARS STUFF OVER SNE IS STILL JUST VIRGA AS TEMP DEWPOINT
SPREAD IS STILL SIGNIFICANT. HOWEVER RADAR ECHOES ACROSS NY/NJ
HAVE INCREASED IN COVERAGE DUE TO INCREASING ISENTROPIC LIFT.
SEEMS TIMING OF PRECIP IS STILL CONSISTENT TO THINKING SO NO MAJOR
CHANGES ARE IN STORE. PRECIP COVERAGE WILL BE SCATTERED AS LIFT IS
NOT OVERALL STRONG.
TEMPS ARE STILL ON A SLOW RISE THIS AFTERNOON. CLOUD DECK WILL
CONTINUE TO INHIBIT RADIANT HEATING. SO TEMPS ARE STRUGGLING TO
REACH ABOVE 40F. IN FACT MODELS ARE STRUGGLING TO CAPTURE THESE
LOW TEMPS AND WITH TEMPS BELOW FORECASTED...BELIEVE AN EXPANSION
TO FREEZING RAIN ADV WILL BE NEEDED AS WET-BULBING WILL MOST
LIKELY OCCUR.
TONIGHT...
SCATTERED PRECIP WILL SPREAD ACROSS THE REGION LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS. HI-RES MODELS SHOW THE HEAVIER PRECIP
MOVING ACROSS THE SOUTHERN PORTION OF THE AREA...WHERE THE BETTER
LIFT IS AND CLOSER TO THE SHORTWAVE ALOFT. HI-RES MODELS HAVE
INDICATED THAT TEMPS WILL DROP TO THE WET-BULB DUE TO
EVAPORATION COOLING AND HAVE CONFIDENCE THAT THIS WILL OCCUR.
BECAUSE OF THE SCATTERED NATURE...BELIEVE QPF WILL BE LIGHT AND
ONLY A TRACE TO A TENTH OF AN INCH OF ICE WILL OCCUR ESP IN THE
HIGHER TERRAIN.
PREVIOUS DISCUSSION...
TOWARDS THE EVENING WITH FALLING HEIGHTS AND BETTER DYNAMIC
FORCING...PRECIPITATION SHOULD BEGIN TO OVERSPREAD THE REGION
RESULTING IN A TOP-DOWN MOISTENING OF THE ATMOS PROFILE. WITH THAT
BEING SAID THERE ARE SEVERAL CONCERNS TOWARDS THE POTENTIAL OF
FREEZING RAIN.
ONE IS THE POTENTIAL FOR A COLD AIR DAMMING SETUP. DURING PREVIOUS
EVENTS EARLIER THIS SEASON...BOTH NEAR- AND SHORT-TERM GUIDANCE
FAILED IN CONTRIBUTING A MORE NORTHERLY COMPONENT OF FLOW TO THE SFC
WINDS...RATHER MORE EASTERLY. WHILE THE PROXIMITY AND NATURE OF THE
DEPARTING SFC HIGH IS NOT CHARACTERISTIC OF A COLD AIR DAMMING
SETUP...THE H975-H925 AGEOSTROPHIC FLOW EXHIBITS A DECENT DRAINAGE
PATTERN AT THE SFC THROUGH NORTHERN AND CENTRAL NEW ENGLAND /20-30
KTS NORTHEASTERLY PER 11.0Z NAM AND GFS...THE NAM WITH A SLIGHTLY
MORE NORTHERLY COMPONENT/. THOUGH THE FETCH OF AGEOSTROPHIC WINDS AT
H975 ORIGINATE FROM ALONG THE SHORELINE OF MAINE.
TWO IS THE IMPACT OF EVAPORATIVE COOLING PROCESSES. AT ONSET...
DEWPOINTS ARE FORECASTED TO BE IN THE UPPER 20S ACROSS A MAJORITY OF
INTERIOR NEW ENGLAND. WITH TOP-DOWN MOISTENING...THERE IS THE
EXPECTATION OF SFC TEMPS COOLING TOWARDS THE WET-BULB...AND
CONSEQUENTIALLY FOR AREAS ACROSS INTERIOR NEW ENGLAND...THE WET BULB
VALUE MAY BE AT OR BELOW FREEZING.
THREE IS THE FACT THAT THERE IS ALREADY DECENT SNOWPACK ON THE
GROUND FOR INTERIOR PORTIONS OF MA AND SOUTHERN NH PER COOPERATIVE
OBSERVER OBSERVATIONS THIS MORNING. THIS SUBSEQUENTLY SHOULD KEEP A
SURFACE COLD AIR MASS IN PLACE. IN ADDITION...WITH THE ABUNDANCE OF
MOISTURE...THERE IS A CONCERN FOR DENSE FOG.
WITH THE FORECAST...LEANED TOWARDS MODEL 2M TEMPS...INCORPORATING A
BLEND OF WRF MODEL SOLNS COUPLED WITH A BIAS CORRECTED IN-HOUSE
VERSION OF THE 11.0Z NAM. FOR THOSE AREAS WHERE DEWPOINTS WERE AT OR
BELOW 32 DEGREES...BUMPED SFC TEMPS DOWN A DEGREE TO INVOKE THINKING
OF EVAPORATIVE COOLING PROCESSES TOWARDS THE WET-BULB.
IN SUMMARY...EXPECTING FREEZING RAIN TO IMPACT HIGHER ELEVATIONS AND
INTERIOR VALLEYS ACROSS WESTERN MASSACHUSETTS INTO SOUTHERN NEW
HAMPSHIRE...THE REMAINDER OF THE REGION REMAINING AS PLAIN RAIN.
UPDATES WILL LIKELY BE NEEDED AS THE EVENT EDGES CLOSER AND WE GET A
BETTER HANDLE ON SFC TEMPS...BUT FOR THE TIME BEING...THE PRESENT
THINKING IS ICE ACCUMULATIONS UP TO A TENTH OF AN INCH WILL IMPACT
THE AFOREMENTIONED LOCATIONS FROM LATE FRIDAY INTO SATURDAY MORNING.
HAVE ISSUED A FREEZING RAIN ADVISORY ACCORDINGLY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
WITH THE SFC LOW PRES SKIRTING TO THE S/E OF THE SOUTHERN SHORELINE
OF NEW ENGLAND...A STRONGER EASTERLY FLOW PERSISTS TO ALLOW ANY
FURTHER LOCATIONS AT OR BELOW FREEZING TO WARM ACCORDINGLY. A WEAK
INVERTED TROUGH FROM THE DEPARTING LOW WILL BECOME THE FOCUS FOR LOW-
LVL CONVERGENCE AND CONSEQUENTIALLY SOME LIGHT SHOWERY WX / DRIZZLE.
THIS ACTIVITY IS EXPECTED TO MAINLY IMPACT EASTERN NEW ENGLAND WHILE
GRADUALLY CLEARING TO THE WEST. MAX TEMPS INTO THE MID-UPPER 40S.
THE ABUNDANCE OF MOISTURE WILL REMAIN A CONCERN FOR THOSE AREAS
WITH DECENT SNOW PACK. THE WARMER MORE MOIST AIR WILL HAVE THE
PROPENSITY OF CONDENSING OUT AS DENSE FOG FOR THOSE AREAS WITH
SIGNIFICANT SNOW PACK AND LITTLE TO NO WIND. HEADLINES MAY BE
NECESSARY FOR THE EARLY AND LATER PORTIONS OF SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BIG PICTURE... DRAMATIC SWEEPS IN THE FLOW WITH STRONG EMBEDDED
JETS. THIS FLOW DOES TRANSITION THROUGH THE LONG TERM PERIOD.
THE WEEKEND SHOWS A DEEP TROUGH OVER THE PLAINS AND SOUTHWEST WHILE
UPPER RIDGE IS SLOWLY MOVING OFF THE EAST COAST. ANOTHER DEEP RIDGE
OVER THE PACIFIC IS EDGING ONSHORE ON THE WEST COAST...NUDGING THE
UPPER FLOW FEATURES EAST WITH TIME. CLOSED LOW MOVES SOUTH FROM
ARCTIC CANADA...ALSO WORKING TO DRAW THE PLAINS TROUGH EAST. BY
WEDNESDAY-THURSDAY THE PATTERN BECOMES THE REVERSE...WITH UPPER
TROUGH OVER THE NORTHEAST USA AND HIGH PRESSURE COVERING THE PACIFIC
COAST AND ROCKIES.
THE DAILIES...
SATURDAY NIGHT... WEAK HIGH PRESSURE OVER THE REGION WITH A MOIST
LAYER BELOW 925 MB AND LIGHT FLOW. EXPECT PARTLY CLOUDY SKIES WITH
POTENTIAL FOR FOG AND STRATUS. DEWPOINTS WILL BE 35 TO 45...SO MIN
TEMPS SHOULD ALSO BE IN THIS RANGE.
SUNDAY...
MORNING FOG AND LOW CLOUDS SHOULD GIVE WAY TO PARTIAL
SUNSHINE...JUST BEFORE MOTHER NATURE SLAMS THE DOOR SHUT AGAIN.
SHORTWAVE EMBEDDED IN THE UPPER FLOW RACES UP THE EASTERN SIDE OF
THE MIGRATING UPPER TROUGH DRIVING EAST A SURFACE LOW PRESSURE WAVE
ON A COLD FRONT.
AHEAD OF THE FRONT...WEST-SOUTHWEST WINDS OF 45-55 KNOTS AT 850 MB
AND 30-35 KNOTS AT 925 MB SHOULD ADVECT PLENTY OF MOISTURE UP THE
OHIO VALLEY AND INTO NEW ENGLAND. THE GFS SHOWS PRECIP WATER VALUES
REACHING 1.35 INCHES BY SUNDAY EVENING...NEAR 99TH PERCENTILE FOR
JANUARY. SO THIS MEANS SKIES CLOUDING UP IN THE AFTERNOON WITH
CHANCE POPS SUNDAY EVENING.
SUNDAY NIGHT-MONDAY-TUESDAY... THE GFS AND ECMWF SHOW SIMILAR TIMING
OF SURFACE COLD FRONT...CROSSING SOUTHERN NEW ENGLAND FROM EARLY
MONDAY MORNING TO MIDDAY. EXPECT CHANCE POPS FOR SHOWERS DURING THIS
PERIOD. BY THIS TIME THE FRONT IS ALIGNED WITH THE UPPER FLOW...SO
FURTHER PROGRESS OFFSHORE WILL BE SLOW. MEANWHILE ADDITIONAL JET
STREAKS OF 150-190 KNOTS MOVE ALONG/NORTH OF THE STALLED
FRONT...SUPPORTING WAVES ALONG THE FRONT AND LOCAL BURSTS OF PCPN.
PRECIP TYPE WILL BE A CHALLENGE AS COLDER AIR NORTH OF THE FRONT
DRAINS INTO NEW ENGLAND THROUGH THE EARLY WEEK. THERMAL FIELDS
MONDAY ARE WARM ENOUGH FOR RAIN...BUT BY TUESDAY THEY ARE COLD
ENOUGH FOR SNOW IN AREAS NORTH OF THE MASS PIKE. THIS WILL NEED TO
BE WATCHED.
WEDNESDAY-THURSDAY... WEAK HIGH PRESSURE BRINGS DRY AIR FOR
WEDNESDAY...THEN ANOTHER COLD FRONT DRIVES IN FROM CANADA AHEAD OF
THE ARCTIC LOW AND COLD POOL FROM CANADA. WITH UPPER SUPPORT AND
STRONG COLD ADVECTION...EXPECT CHANCE POPS WITH THE FROPA AND
POSSIBLY IN THE COLD AIR BEYOND THE FRONT.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LATE AFTERNOON INTO SATURDAY...MODERATE CONFIDENCE.
CIGS LOWERING AND THICKENING. BECOMING MVFR-LIFR. ATTENDANT
INCREASING MOISTURE WILL RESULT IN -RA WITH THE POSSIBILITY OF
POCKETS OF -FZRA ACROSS NORTHERN AND CENTRAL INTERIOR NEW ENGLAND
/ESPECIALLY TONIGHT/. PRECIP WILL ADVANCE W TO E...LINGERING OVER
E NEW ENGLAND THROUGH TOMORROW. IN ADDITION...WARMER AIR ACROSS A
DENSE SNOW PACK ALSO ACROSS INTERIOR NEW ENGLAND WILL LIKELY LEAD
TO THE DEVELOPMENT OF DENSE FOG. CONSERVATIVE FORECAST FOR NOW
WITH MOST VSBYS NO LOWER THAN 1SM...BUT CAN NOT RULE OUT VSBYS
DOWN TO 1/4SM OR LESS AT TIMES.
KBOS TAF...HIGH CONFIDENCE IN TAF. MODERATE CONFIDENCE ON TIMING
OF PRECIP.
KBDL TAF...MODERATE CONFIDENCE IN TAF. LOW CONFIDENCE ON -FZRA
IMPACTS BUT CAN NOT BE RULED OUT.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
VFR SATURDAY NIGHT AND MUCH OF SUNDAY. CONDITIONS LOWER TO MVFR
SUNDAY NIGHT AND IFR MONDAY-TUESDAY AS A COLD FRONT SLIPS THROUGH
NEW ENGLAND...THEN NEARLY STALLS TO THE SOUTH WITH IMPULSES
TRAVELING ALONG IT MONDAY AND TUESDAY.
&&
.MARINE...
WHILE WINDS HAVE SUBSIDED...SWELL REMAINS ACROSS THE OUTER WATERS
WITH SIGNIFICANT WAVE HEIGHTS OF 5 FEET. THIS SHOULD DISSIPATE
INTO THE MORNING HOURS ALLOWING FOR SMALL CRAFT ADVISORIES TO
EXPIRE.
THEREAFTER...SHOWERS WILL BE ON THE INCREASE AS A WAVE OF LOW
PRESSURE SWEEPS EAST ALONG THE SOUTH COAST OF NEW ENGLAND. THERE
IS THE PLAUSIBILITY OF MODEST EASTERLY FLOW TO THE NORTH OF THE
LOW TO GENERATE SIGNIFICANT WAVE HEIGHTS UP TO 5 FEET OVER THE
OUTER WATERS ON SATURDAY...BUT AT THIS PRESENT TIME CONFIDENCE IS
LOW. THEREFORE FOR THE REMAINDER OF THE PERIOD...WINDS AND SEAS
WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS.
OUTLOOK...SATURDAY THROUGH TUESDAY...
WARM AIR OVER THE WATERS SATURDAY NIGHT/SUNDAY/SUNDAY NIGHT MAY
BRING AREAS OF POOR VISIBILITY IN FOG. SHOWERS WILL ALSO BE A
FACTOR DURING THIS PERIOD AS A COLD FRONT APPROACHES ON SUNDAY NIGHT
AND THEN STALLS OVER THE WATERS MONDAY AND TUESDAY. IMPULSES MOVING
ALONG THE FRONT WILL BRING PERIODS OF RAIN/SHOWERS TO THE WATERS.
WEST WINDS MONDAY AND NORTHEAST WINDS TUESDAY MAY GUST TO 25 KNOTS.
SEAS MONDAY MAY REACH 5 FEET SOUTH OF NANTUCKET.
&&
.TIDES/COASTAL FLOODING...
* COASTAL FLOOD STATEMENT HAS EXPIRED AS HIGH TIDE HAS PASSED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZING RAIN ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
SATURDAY FOR MAZ002-004-008-026.
NH...FREEZING RAIN ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
SATURDAY FOR NHZ011-012-015.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...WTB/SIPPRELL
NEAR TERM...DUNTEN/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...WTB
AVIATION...WTB/DUNTEN/SIPPRELL
MARINE...WTB/SIPPRELL
TIDES/COASTAL FLOODING...DUNTENHazardous weather outlook, Jan 11, 1:34 PM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 134 PM EST FRI JAN 11 2013 MAZ002>004-008-009-026-NHZ011-012-015-121845- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 134 PM EST FRI JAN 11 2013 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. THERE IS A CHANCE FOR SOME SNOW AND/OR ICE ACROSS PORTIONS OF THE REGION TUESDAY...BUT CONFIDENCE IS QUITE LOW IN WHAT EXACTLY WILL UNFOLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005-006-010>013-017-018-020>024-RIZ001>008-121845- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 134 PM EST FRI JAN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR SOME SNOW AND/OR ICE ACROSS PORTIONS OF THE REGION TUESDAY...BUT CONFIDENCE IS QUITE LOW IN WHAT EXACTLY WILL UNFOLD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-014>016-019-121845- EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- 134 PM EST FRI JAN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH ASTRONOMICAL TIDES MAY RESULT IN SOME VERY MINOR SPLASHOVER ALONG THE EASTERN MASSACHUSETTS COAST SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-121845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 134 PM EST FRI JAN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:56 AM EST | Freezing Rain Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 27 hr |
| Jan 11, 8:25 AM EST | Coastal Flood Statement | BOX | Essex, Norfolk, Plymouth, Suffolk | 4 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.